Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 5, NWS Amarillo, TX
NWS Amarillo, TX issued this heat advisory at Aug 8, 2021, 7:56 PM CDT for Hutchinson County, Randall County, Texas. It took effect at Aug 9, 2021, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2021, 7:56 PM CDT (00:56 UTC)
- In effect from
- Aug 9, 2021, 1:00 PM CDT
- Expired
- Aug 9, 2021, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Hutchinson County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 20 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1710 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2306 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
928 WWUS74 KAMA 090056 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 756 PM CDT Sun Aug 8 2021 TXZ317-090900- /O.NEW.KAMA.HT.Y.0005.210809T1800Z-210810T0100Z/ Palo Duro Canyon- Including the cities of Palo Duro Canyon State Park 756 PM CDT Sun Aug 8 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY... * WHAT...Temperatures up to 105 expected. * WHERE...Palo Duro Canyon County. * WHEN...From 1 PM to 8 PM CDT Monday. * IMPACTS...Hot temperatures combined with outdoor activities can lead to heat related illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, avoid activities during the hot part of the day, stay out of the sun. Carrying extra water is crucial. && $$ TLH
3 follow-up statements
895 WWUS74 KAMA 090820 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 320 AM CDT Mon Aug 9 2021 TXZ008-091630- /O.EXA.KAMA.HT.Y.0005.210809T1800Z-210810T0100Z/ Hutchinson- Including the cities of Borger 320 AM CDT Mon Aug 9 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Temperatures of 105 to 107 expected. * WHERE...Hutchinson County. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Hot temperatures combined with outdoor activities can lead to heat related illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ TXZ317-091630- /O.CON.KAMA.HT.Y.0005.210809T1800Z-210810T0100Z/ Palo Duro Canyon- Including the cities of Palo Duro Canyon State Park 320 AM CDT Mon Aug 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Temperatures of 105 to 106 expected. * WHERE...Palo Duro Canyon. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Hot temperatures combined with outdoor activities can lead to heat related illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ Ferguson
909 WWUS74 KAMA 091706 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1206 PM CDT Mon Aug 9 2021 TXZ008-317-100100- /O.CON.KAMA.HT.Y.0005.210809T1800Z-210810T0100Z/ Hutchinson-Palo Duro Canyon- Including the cities of Palo Duro Canyon State Park and Borger 1206 PM CDT Mon Aug 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 100 expected. * WHERE...Hutchinson and Palo Duro Canyon Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ Schneider
964 WWUS74 KAMA 092013 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 313 PM CDT Mon Aug 9 2021 TXZ008-317-100100- /O.CON.KAMA.HT.Y.0005.000000T0000Z-210810T0100Z/ Hutchinson-Palo Duro Canyon- Including the cities of Palo Duro Canyon State Park and Borger 313 PM CDT Mon Aug 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Temperatures up to 105 expected. * WHERE...Hutchinson County and Palo Duro Canyon. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ LFM
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this heat advisory went out at Aug 8, 6:11 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 8, 6:11 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 611 PM CDT Sun Aug 8 2021 .AVIATION... Terminals are looking to be pretty quiet this TAF period with VFR conditions prevailing. Light winds generally less than 10 kts are expected primarily out of the south to southeast with mostly clear skies. Hoffeditz && .PREV DISCUSSION... /Issued 140 PM CDT Sun Aug 8 2021/ SHORT TERM...This afternoon through Tomorrow Night... After yesterday's active day of strong and severe thunderstorms, we transition to mostly clear skies this afternoon across the Panhandles. Low level H850-700 subsidence in the column will help to prolong mostly clear skies throughout the day. Some haze/smoke at times from the ongoing fires out in the western CONUS may reach the northern Panhandles in particular at times, as observed from Dalhart ASOS from earlier this morning through the early afternoon hours. With the exception of some hazy skies, a nice day in store with high temps still expected to reach the lower to mid 90s with PDC around 100. The weak zonal synoptic pattern across the southern CONUS will continue. In addition to light and variable H500 winds, large scale subsidence throughout the column will continue, as the Panhandles are under the influence of a broad H500 anti-cyclonic system. With southerly surface flow around 10-20 kts, this will advect H850 temps ranging from 32C to 35C. With added downsloping from any SW component to the wind from the high terrain in NM, temperatures will warm up quite a bit with many locations at or over 100. A few locations could be in the 105-107 range, which could warrant some heat headlines, especially for those doing outdoor activities. Large scale subsidence will keep mostly clear skies through tomorrow night with very low chance of any precipitation forming. Meccariello LONG TERM...Tuesday through Saturday Upper high over the Panhandles Tuesday will begin to break down by Tuesday evening. Subsidence will prevail Tuesday before weakness in the upper pattern Tuesday evening allows for a shortwave trough to approach the forecast area from the southern Rockies. Convection expected to develop over parts of the central Plains states back into Colorado and New Mexico by Tuesday evening which should expand south and east across portions of the forecast area between 00Z Wednesday and 06Z Wednesday. Residual monsoonal moisture over the southwestern states Tuesday and Tuesday night to shift eastward across the Panhandles. Continued weakness in the upper pattern Wednesday through Saturday will allow perturbations to track down out of Colorado and New Mexico during the latter half of the week. Chances for mainly mid to late afternoon and evening convection expected Wednesday through Saturday across much or all of the Panhandles. Surface low over southwest Kansas with a frontal boundary from northeast New Mexico into northeastern Kansas Tuesday should push slowly south and east across the Oklahoma and northwest Texas Panhandles Tuesday afternoon before becoming stationary or quasi- stationary Tuesday evening. The frontal boundary is expected to remain across the northwest Panhandles Wednesday before lifting back to the north as a warm front by Wednesday night. The frontal boundary is expected to get a reinforcing surge of colder air late this week as it pushes south and east again into the forecast area by Friday. Cool surface high builds down over the Panhandles by Friday night and Saturday. Schneider && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 36/7
Hazardous weather outlook, Aug 8, 1:46 PM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 146 PM CDT Sun Aug 8 2021 OKZ001>003-TXZ001>020-317-091100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 146 PM CDT Sun Aug 8 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot temperatures and high relative humidities Monday could possibly result in heat advisories being issued for parts of the Texas and Oklahoma Panhandles. Thunderstorms will be possible mainly during the late afternoon and evening hours Tuesday through Saturday across much or all of the Oklahoma and Texas Panhandles. Any storms that develop are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Schneider
In the hours before
Local storm report, Aug 8, 5:17 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
517 PM CDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 8 ESE DALHART 36.04N 102.38W
08/07/2021 E0.88 INCH HARTLEY TX TRAINED SPOTTER
WIND DRIVEN HAIL CHIPPED A WINDSHIELD AS
VEHICLE WAS DRIVING WEST ON FM 281.
&&
AMWNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.